MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC (MEXICO) RAPIDTRANSIT DUAL MARKER 150CM; CATHETER, CONTINOUS FLUSH

CODMAN AND SHURTLEFF, INC (MEXICO) RAPIDTRANSIT DUAL MARKER 150CM; CATHETER, CONTINOUS FLUSH
Catalog Number 601251X
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Concomitant med products due to character limitation: 6f sheath, 6f envoy guiding catheter, axium (medtronic) coils.Complaint conclusion: as reported by a healthcare professional, during a stent-assisted coil embolization of a recurrent mildly tortuous left ophthalmic artery aneurysm, the 4mm x 30mm enterprise 2 no tip (enf403000/10689189) stent was loaded, flushed, and advanced through the 0.021¿ rapid transit 150cm (601251x/30042646) dual marker microcatheter, but resistance was encountered about halfway through the microcatheter and the stent could no longer be advanced.The stent became stuck in the microcatheter hub during removal; therefore, the microcatheter was removed from the patient.The microcatheter and stent were replaced, and target position was easily re-obtained.The enterprise 2 stent was implanted across the neck of the aneurysm and four competitor coils were placed in the aneurysm.Post angiography revealed good result and the case was concluded.No patient complications occurred as a result of the event.The surgery was delayed 5-10 minutes due to the event.The patient did well post-op and was discharged the following day.The right femoral artery was accessed with a 6f sheath.The target aneurysm was previously coiled with competitor coils.No visible product damage was noted prior to the event.An adequate continuous flush was maintained through the catheter.There was no difficulty encountered during introduction of the catheter over the guidewire prior to the attempted use of the device.A 6f envoy guiding catheter was used in the case.No further information was provided.The rapidtransit dual marker 150cm microcatheter was inspected.The enterprise 2 stent was found in the hub of the microcatheter.The stent was removed from the microcatheter hub.The catheter was compressed at 7, 8, 13.5, 70, 91 centimeters (cm) from the distal end and residues of dried blood were detected on the outside of the catheter.No additional damage was observed.The microcatheter was inspected under microscope, and the compressed sections and residues of dried blood noted during visual analysis were confirmed.The inner diameter (id) and outer diameter (od) of the microcatheter were measured and found within specification.The microcatheter was flushed with a sample syringe.A 0.018¿ sample guidewire was introduced into the microcatheter hub and advanced through the device, but resistance/friction was encountered when the guidewire passed through the compressed sections of the microcatheter.A review of the manufacturing documentation associated with this lot revealed that one unit was rejected due to small id defect and could be related to the reported complaint.However, the device history record review confirmed that the rejected unit was properly segregated and discarded.No other issues were noted that were considered potentially related to the reported complaint.The reported customer complaint ¿catheter (body/shaft) ¿ obstructed with no mc loss of cerebral target position¿ was not confirmed during functional testing; however, resistance was noted while passing a sample guidewire though the microcatheter.The compressed sections found on the device may have contributed to the failure and appear to have been caused by excessive force being applied to the device; however, it is not possible to determine if this occurred during the procedure or during post-procedure handling since it was not reported by the customer.Neither the device history record review nor the product analysis suggests that the reported failure could be related to the manufacturing process of the unit.100% of devices are inspected in-process for damage.In addition, 100% of devices are further inspected for visible damage after pouching per the same procedure.Thus, it is very unlikely that the device left the manufacturing facility with the observed compressions.The instructions for use (ifu) contains several cautions relating to this situation, including instructions for troubleshooting the situation should it be encountered during use.Neither the product analysis nor the device history review suggests that the failure could be related to the manufacturing process of the unit.Assignment of root cause for the event remains speculative and inconclusive, based on the information provided and the evidence presented by the returned device; however, it is possible that procedural and handling factors may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.This is one of two products involved with the reported complaint and the associated manufacturer report numbers are 1226348-2018-00733 & 1226348-2018-00734.
 
Event or Problem Description
As reported by a healthcare professional, during a stent-assisted coil embolization of a recurrent left ophthalmic artery aneurysm, the 4mm x 30mm enterprise 2 no tip (enf403000/10689189) stent was loaded, flushed, and advanced through the 0.021¿ rapid transit 150cm (601251x/30042646) dual marker microcatheter, but resistance was encountered about halfway through the microcatheter and the stent could no longer be advanced.The stent became stuck in the microcatheter hub during removal; therefore, the microcatheter was removed from the patient.The microcatheter and stent were replaced, and target position was easily re-obtained.The enterprise 2 stent was implanted across the neck of the aneurysm and four competitor coils were placed in the aneurysm.Post angiography revealed good result and the case was concluded.No patient complications occurred as a result of the event.The surgery was delayed 5-10 minutes due to the event.The patient did well post-op and was discharged the following day.The right femoral artery was accessed with a 6f sheath.The target aneurysm was previously coiled with competitor coils one year prior.The vessel tortuosity was low.No visible product damage was noted prior to the event.An adequate continuous flush was maintained through the catheter.There was no difficulty encountered during introduction of the catheter over the guidewire prior to the attempted use of the device.A 6f envoy guiding catheter and the rapid transit microcatheter were advanced past the coiled aneurysm for stent placement, but the enterprise became stuck in the microcatheter.Photo provided by the sales representative appears to confirm the stent stuck in the hub of the microcatheter.No further information was provided.

Brand Name
RAPIDTRANSIT DUAL MARKER 150CM
Common Device Name
CATHETER, CONTINOUS FLUSH
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC (MEXICO)
circuito interior norte #1820
juarez chihuahua 32580
MX  32580
MDR Report Key7876803
Report Number1226348-2018-00734
Device Sequence Number10819960
Product Code KRA
UDI-Device Identifier10886704028352
UDI-Public10886704028352
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K972518
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue Number601251X
Device Lot Number30042646
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/04/2018
Initial Report FDA Received Date09/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age27 YR
Patient Weight113